The Lupus Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
35 Posts
Discussion Starter · #1 ·
HI everyone

I gave in to my pain, I agreed to go on prednisone short term as the non steriod such as voltarin (brand name) and iboprofen was not touching the sides. So this is my 2nd day, I am on 25mg for 4 days and then 12 1/2mg for another 4 days to wean me off.

Am I expecting too much?? I was expecting to feel great. The swelling in my hands has mostly gone, and the constant pain has eased but I am still stiff, cracky and sore when apply any sort pressure or tension to joints, such as bending fingers or wrist, ankles and knees still hurt when i stand for too long. I know I am unfit but this is not the miracle I was expecting. I couldnt sleep last night from pain still last night and today I am sleepy with a headache.

I go and see my ruemy next week anyway but I was hoping that someone could tell me what results I should be expecting? I mean surely we should feel better than this is we are risking all the nasty side effects. I am also on Plaquenil 400 mg day for 1 year and other assorted meds for bp and migraine and anxiety. My 10 year old looks so worried when she sees the handful of tablets going into my mouth. :(

If anyone read my post the other day, I deleted it, I was in a terrible mood the other day, from total frustration. I apologise anyway, Hugs Shell xo
 

·
Registered
Joined
·
35 Posts
Discussion Starter · #4 ·

Thanks Raglet for your advice and Lin for your input.

I thought maybe i was expecting too much but at the same time I had no idea what to expect. All you hear is that its effective and the negative side effects, but nothing about how long etc. and I figured if Im only on it for 8 days then it may be a rapid relief like taking paracetamol for headache for example. So i will give it the benefit of the doubt and see what happens, I see my rheumy next week so I will have a good chat to him.

Thanks also for the understanding about my daughter. I am of total aggreeance with you about children not helping with meds etc, for a start they should be out of reach with children. I guess its been a bad few weeks for me and so my condition has been more in her face again and its school holidays here so she is around a lot more. Radha overheard me talking about my reservations about going onto steriods (10yo big ears!) and mistook it for the ones that are illegally used for performance enhancing. I have now corrected this, but i still think it worries her a little that I take so many tablets as it reminds her that I am not healthy.

I have always been matter of fact and down to earth about life issues including my illness, and she is a wise kid who is very open minded. And by all means I dont get her to be my carer, she helps out no more than any other 10yo would or wouldnt! We have the usual arguements over cleaning her room! But she has seen me at my low points, visited me in hospital a few times prior to diagnosis when they thought I was having strokes or MS etc. And it gets frustrating for both my kids when I cant be as active as I would like to be (I also have a 6yo boy) Im sure you know what Im talking about.

Thanks again Raglet, I hope to get a better sleep tonight and hopefully this headache may go away. Thing is I usually take iboprofen for headaches as more effective but the gp told me to not take anyother antiinflamatories while of prednisone, any ideas why?

Kind Regards

Shell
 

·
Registered
Joined
·
35 Posts
Discussion Starter · #6 ·

Thanks again for the advice, maybe the dr wanted to test the difference between the 2 treatments. Also thank you for your kind words, sounds like your not too bad a mum yourself :) Im sure your daughter is very well adjusted from the love that you gave her and also these challenges in life makes you appreciate the good times.
Cheers
 

·
Registered
Joined
·
35 Posts
Discussion Starter · #9 ·
Hi there

Thank you Maia and Flutterbye for sharing your insights and experiences, This site is full of great people :)
Im keeping this short today as I have been suffering from a migraine pretty much from the 2nd day of the prednisolone. This morning I cut down to half a tablet so (12 & half mg) on that for another 3 days. The prednisolone has stopped the infammation, and also taking away the constant aching in my hands, wrists, knees and ankles. But I am still cracking and sore if I do stuff. I just feel so unwell, Im not sleeping well, tossing a lot and crazy anxious dreams. Im so tired and the slightest bright light, loud noise or movement feels like knifes in my head. :sad: I know headache can be a side effect but Im not sure whether its just part of my flare as it quite often is.
Thanks again
Shell xo
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top